Abstract and Applied Analysis

New Analyses of Duopoly Game with Output Lower Limiters

Zhaohan Sheng, Jianguo Du, Qiang Mei, and Tingwen Huang

Full-text: Open access

Abstract

In the real business world, player sometimes would offer a limiter to their output due to capacity constraints, financial constraints, or cautious response to uncertainty in the world. In this paper, we modify a duopoly game with bounded rationality by imposing lower limiters on output. Within our model, we analyze how lower limiters have an effect on dynamics of output and give proof in theory why adding lower limiters can suppress chaos. We also explore the numbers of the equilibrium points and the distribution of conditioned equilibrium points. Stable region of the conditioned equilibrium is discussed. Numerical experiments show that the output evolution system having lower limiters becomes more robust than without them, and chaos disappears if the lower limiters are big enough. The local or global stability of the conditional equilibrium points provides a theoretical basis for the limiter control method of chaos in economic systems.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2012), Article ID 406743, 10 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393450536

Digital Object Identifier
doi:10.1155/2013/406743

Mathematical Reviews number (MathSciNet)
MR3034989

Zentralblatt MATH identifier
1273.91107

Citation

Sheng, Zhaohan; Du, Jianguo; Mei, Qiang; Huang, Tingwen. New Analyses of Duopoly Game with Output Lower Limiters. Abstr. Appl. Anal. 2013, Special Issue (2012), Article ID 406743, 10 pages. doi:10.1155/2013/406743. https://projecteuclid.org/euclid.aaa/1393450536


Export citation

References

  • A. Cournot, Researches into the Mathematical Principles of the Theory of Wealth, Hachette, Paris, France, 1838.
  • H. N. Agiza, A. S. Hegazi, and A. A. Elsadany, “Complex dynamics and synchronization of a duopoly game with bounded rationality,” Mathematics and Computers in Simulation, vol. 58, no. 2, pp. 133–146, 2002.
  • H. N. Agiza, A. S. Hegazi, and A. A. Elsadany, “The dynamics of Bowley's model with bounded rationality,” Chaos, Solitons and Fractals, vol. 12, no. 9, pp. 1705–1717, 2001.
  • H. N. Agiza and A. A. Elsadany, “Chaotic dynamics in nonlinear duopoly game with heterogeneous players,” Applied Mathematics and Computation, vol. 149, no. 3, pp. 843–860, 2004.
  • H. N. Agiza and A. A. Elsadany, “Nonlinear dynamics in the Cournot duopoly game with heterogeneous players,” Physica A, vol. 320, no. 1–4, pp. 512–524, 2003.
  • E. Ahmed and H. N. Agiza, “Dynamics of a Cournot game with $n$-competitors,” Chaos, Solitons and Fractals, vol. 9, no. 9, pp. 1513–1517, 1998.
  • E. Ahmed, H. N. Agiza, and S. Z. Hassan, “On modifications of Puu's dynamical duopoly,” Chaos, Solitons and Fractals, vol. 11, no. 7, pp. 1025–1028, 2000.
  • Z. H. Sheng, T. W. Huang, J. G. Du, Q. Mei, and H. Huang, “Study on self-adaptive proportional control method for a class of output models,” Discrete and Continuous Dynamical Systems B, vol. 11, no. 2, pp. 459–477, 2009.
  • M. T. Yassen and H. N. Agiza, “Analysis of a duopoly game with delayed bounded rationality,” Applied Mathematics and Computation, vol. 138, no. 2-3, pp. 387–402, 2003.
  • D. Rand, “Exotic phenomena in games and duopoly models,” Journal of Mathematical Economics, vol. 5, no. 2, pp. 173–184, 1978.
  • T. Puu, “Chaos in business cycles,” Chaos, Solitons and Fractals, vol. 1, no. 5, pp. 457–473, 1991.
  • T. Puu, “Complex dynamics with three oligopolists,” Chaos, Solitons and Fractals, vol. 7, no. 12, pp. 2075–2081, 1996.
  • M. Kopel, “Simple and complex adjustment dynamics in Cournot duopoly models,” Chaos, Solitons and Fractals, vol. 7, no. 12, pp. 2031–2048, 1996.
  • W. A. Brock and C. H. Hommes, “Heterogeneous beliefs and routes to chaos in a simple asset pricing model,” Journal of Economic Dynamics and Control, vol. 22, no. 8-9, pp. 1235–1274, 1998.
  • W. J. Den Haan, “The importance of the number of different agents in a heterogeneous asset-pricing model,” Journal of Economic Dynamics and Control, vol. 25, no. 5, pp. 721–746, 2001.
  • Z. W. Ding, Q. L. Hang, and L. X. Tian, “Analysis of the dynamics of Cournot team-game with heterogeneous players,” Applied Mathematics and Computation, vol. 215, no. 3, pp. 1098–1105, 2009.
  • T. Dubiel-Teleszynski, “Nonlinear dynamics in a heterogeneous duopoly game with adjusting players and diseconomies of scale,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 296–308, 2011.
  • Y. Q. Fan, T. Xie, and J. G. Du, “Complex dynamics of duopoly game with heterogeneous players: a further analysis of the output model,” Applied Mathematics and Computation, vol. 218, no. 15, pp. 7829–7838, 2012.
  • T. Onozaki, G. Sieg, and M. Yokoo, “Stability, chaos and multiple attractors: a single agent makes a difference,” Journal of Economic Dynamics and Control, vol. 27, no. 10, pp. 1917–1938, 2003.
  • J. X. Zhang, Q. L. Da, and Y. H. Wang, “Analysis of nonlinear duopoly game with heterogeneous players,” Economic Modelling, vol. 24, no. 1, pp. 138–148, 2007.
  • W. H. Huang, “Caution implies profit,” Journal of Economic Behavior & Organization, vol. 27, pp. 257–277, 1995.
  • X.-Z. He and F. H. Westerhoff, “Commodity markets, price limiters and speculative price dynamics,” Journal of Economic Dynamics and Control, vol. 29, no. 9, pp. 1577–1596, 2005.
  • J. G. Du, T. G. Huang, Z. H. Sheng, and H. B. Zhang, “A new method to control chaos in an economic system,” Applied Mathematics and Computation, vol. 217, no. 6, pp. 2370–2380, 2010.
  • R. Stoop and C. Wagner, “Scaling properties of simple limiter control,” Physical Review Letters, vol. 90, no. 15, Article ID 154101, 4 pages, 2003.
  • C. Wagner and R. Stoop, “Optimized chaos control with simple limiters,” Physical Review E, vol. 63, Article ID 017201, 2 pages, 2000.
  • X. Zhang and K. Shen, “Controlling spatiotemporal chaos via phase space compression,” Physical Review E, vol. 63, pp. 46212–46217, 2001.